Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 8, 2005, 6:03 PM MDT for Summit County, Utah; Uinta County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 6:03 PM MDT (00:03 UTC)
- Expired
- Sep 8, 2005, 6:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Summit County, UT, Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 131 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3325 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 090004 SVRSLC UTC043-WYC041-090030- /O.NEW.KSLC.SV.W.0080.050909T0003Z-050909T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 603 PM MDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUMMIT COUNTY IN UTAH SOUTHWESTERN UINTA COUNTY IN SOUTHWEST WYOMING * UNTIL 630 PM MDT * AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL SUMMIT COUNTY...OR ABOUT 23 MILES EAST OF COALVILLE...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN UINTA COUNTY ALONG ROUTE 150 AT 610 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4085 11106 4086 11082 4103 11081 4109 11096 $$ AOT
2 follow-up statements
000 WWUS55 KSLC 090024 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 624 PM MDT THU SEP 8 2005 UTC043-WYC041-090030- /O.CON.KSLC.SV.W.0080.000000T0000Z-050909T0030Z/ UINTA WY-SUMMIT UT- 624 PM MDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR CENTRAL SUMMIT AND SOUTHWESTERN UINTA COUNTIES... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS. THIS STORM WAS LOCATED OVER SOUTHWESTERN UINTA COUNTY...OR ABOUT 14 MILES SOUTH OF EVANSTON...MOVING NORTH AT 25 MPH ALONG ROUTE 150. LAT...LON 4085 11106 4086 11082 4113 11079 4114 11092 $$ AOT
000 WWUS55 KSLC 090030 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 629 PM MDT THU SEP 8 2005 UTC043-WYC041-090039- /O.EXP.KSLC.SV.W.0080.000000T0000Z-050909T0030Z/ UINTA WY-SUMMIT UT- 629 PM MDT THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMMIT AND SOUTHWESTERN UINTA COUNTIES EXPIRES AT 630 PM MDT... THE SEVERE THUNDERSTORM IN UINTA COUNTY WYOMING ALONG ROUTE 150 HAS WEAKENED. THIS STORM WILL STILL PRODUCE HEAVY RAIN AND LIGHTNING. LAT...LON 4085 11106 4086 11082 4113 11079 4114 11092 $$ AOT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:15 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 8, 4:15 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT THU SEP 8 2005
.SYNOPSIS...AN UPPER LEVEL TROUGH ALONG THE WEST COAST WILL MOVE
EAST ACROSS NEVADA FRIDAY. THIS TROUGH WILL WEAKEN AS IT MOVES
THROUGH UTAH FRIDAY NIGHT. THE NEXT MORE ENERGETIC TROUGH WILL SETTLE
TO THE WEST OF UTAH SATURDAY...AND REMAIN TO OUR WEST INTO EARLY
NEXT WEEK.
&&
.DISCUSSION...A SHORTWAVE TROUGH IS MOVING ACROSS CENTRAL UTAH THIS
AFTERNOON. THIS HAS HELPED CONVECTION DEVELOP OVER THE EASTERN
PORTIONS OF THE CWA...ESPECIALLY GIVEN THE AMPLE MOISTURE AVAILABLE
OVER THE AREA. GOES-DERIVED PRECIPITABLE WATER RANGE FROM AROUND
THREE-QUARTERS OF AN INCH TO JUST OVER AN INCH AND A QUARTER PRETTY
MUCH AREA-WIDE THIS AFTERNOON. SUBSIDENCE OVER WESTERN UTAH BEHIND
THE DISTURBANCE HAS KEPT THUNDERSTORMS FROM DEVELOPING IN THAT AREA.
THIS STABLE AIRMASS WILL GRADUALLY WORK ITS WAY EASTWARD THIS
EVENING.
THE NEXT SYSTEM...AN UPPER LOW CURRENTLY OVER THE NORTHERN
CALIFORNIA COAST...WILL WORK ITS WAY INTO THE AREA TOMORROW.
SOUTHWEST FLOW HAS INCREASED AHEAD OF THIS SYSTEM THIS AFTERNOON AND
WILL CONTINUE TOMORROW. THE AIRMASS WILL REMAIN MOIST AND UNSTABLE
OVER THE SOUTHEASTERN HALF OF THE CWA TOMORROW AHEAD OF THIS TROUGH.
OVER THE NORTHWESTERN PORTIONS...PVA...JET DYNAMICS AND COLD FRONT
SHOULD PROVIDE ENOUGH LIFT TO PRODUCE PRECIPITATION IN THAT AREA BY
LATE AFTERNOON AS WELL. THE COLD FRONT PUSHES ACROSS NORTHWEST UTAH
BY EARLY EVENING TOMORROW...BUT IS NOT EXPECTED TO MAKE IT ANY
FARTHER THAN THAT AS THE NEXT...AND STRONGER...STORM SYSTEM DROPS
INTO THE PACIFIC NORTHWEST AND SOUTHWEST FLOW RETURNS.
THIS STRONGER STORM IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH
THE WEEKEND...BUT IT GETS SHEARED TOWARDS THE NORTHEAST. THIS WILL
KEEP THE STRONG 100KT UPPER JET AND 700MB BAROCLINIC ZONE OVER
EXTREME NORTHWEST UTAH. AS A RESULT...THE BEST CHANCE FOR
PRECIPITATION WILL BE OVER NORTHWEST UTAH SATURDAY AND SUNDAY WHILE
DRIER AND MORE STABLE AIR WILL EXIST OVER THE SOUTHEAST. THE 18Z NAM
STARTS MOVING THE TROUGH EASTWARD INTO OUR AREA SUNDAY NIGHT...BUT
THE 12Z GFS KEEPS IT OVER THE PACIFIC NORTHWEST. AMERICAN AND
EUROPEAN MODELS SHOW DIFFERENCES IN WHEN TO FINALLY PUSH THIS TROUGH
EASTWARD...SO JUST TRENDED WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL
FOR THE REMAINDER OF THE WEEK WITH LOW POPS.
&&
.FIRE WEATHER...RED FLAG CRITERIA HAS BEEN A LITTLE HARD TO COME BY
SO FAR TODAY WITH BOTH WIND AND RH SOMEWHAT MARGINAL. DONT EXPECT
WASATCH FRONT ZONES TO EVER REACH IT SO HAVE CANCELED WARNING
THERE. SOME AREAS IN THE WEST DESERTS COULD STILL SEE A FEW HOURS OF
CRITICAL CONDITIONS THIS EVE SO HAVE LEFT IT IN EFFECT THERE. WINDS
SHOULD BE STRONGER TOMORROW AS THE WEST COAST TROF STARTS TO EDGE
INLAND BUT MOST OF THE AREA WILL REMAIN MOIST. DILEMMA IS SIMILAR
FOR TOMORROW AS GUIDANCE SHOWS HUMIDITIES WILL ONLY DROP BELOW
CRITICAL LEVELS OVER THE FAR WEST FOR A FEW HOURS IN THE AFTERNOON
AS THE FLOW VEERS JUST AHEAD OF THE FRONT AND STARTS TO SPREAD THE
DRIER AIR IN FROM THE WEST BEFORE THE EJECTING UPPER TROF CROSSES
THE AREA AND SETS OFF CONVECTION. SO HAVE ISSUED A WATCH INSTEAD OF
A WARNING FOR THE FAR WESTERN FIRE WEATHER ZONES. THE DRIER AIR DOES
MAKE IT INTO THE STATE SATURDAY AND WINDS OVER THE SOUTHWEST SHOULD
BE NEAR CRITICAL LEVELS AGAIN THAT AFTERNOON...SO ADDITIONAL FIRE
WEATHER HIGHLIGHTS MAY BE NEEDED INTO THE WEEKEND.
&&
.AVIATION...A MID LEVEL CAP IS PREVENTING ANY BUILDUPS TO OCCUR THIS
AFTERNOON. THEREFORE THE SOUTH SOUTHEAST WINDS SHOULD REMAIN STEADY
THROUGH THIS EVENING THEN INCREASE TOWARD MORNING AS WINDS ALOFT
INCREASE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THROUGH THIS EVENING FOR FIRE WEATHER ZONES
420...434...AND 435.
FIRE WEATHER WATCH FOR TOMORROW AFTERNOON FOR FIRE WEATHER ZONE
439...435...434 AND 420...SEE SLCRFWSLC FOR DETAILS.
WY...NONE.
&&
PUBLIC...CHENG
FIRE WEATHER...WILENSKY
AVIATION...STRUTHWOLFHazardous weather outlook, Sep 8, 6:00 AM MDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT THU SEP 8 2005 UTZ001>009-WYZ021-091200- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 600 AM MDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY LOW HUMIDITIES AND BREEZY SOUTH WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE NORTHWEST VALLEYS THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF NORTHWEST UTAH FOR THIS AFTERNOON AND EARLY EVENING. SEE THE LATEST SLCRFWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ON FRIDAY. HAZARDOUS FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AGAIN DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN VALLEYS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT FOR LATE FRIDAY AFTERNOON AND EVENING. COOLER WEATHER WILL SETTLE OVER THE AREA FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. UTZ010>021-091200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- 600 AM MDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE... TODAY LOW HUMIDITIES AND BREEZY SOUTH WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST VALLEYS THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST UTAH FOR THIS AFTERNOON AND EARLY EVENING. SEE THE LATEST SLCRFWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO SATURDAY AS THE FRONT REMAINS NORTH OF THE AREA. HAZARDOUS FIRE WEATHER CONDITIONS WILL DEVELOP FOR THE SOUTHWEST VALLEYS AGAIN ON FRIDAY.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:37 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Summit, Wasatch | 23 min |
| Sep 9, 1:17 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 28 min |
| Sep 9, 1:28 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Sep 9, 2:01 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 29 min |
| Sep 9, 2:30 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 30 min |
| Sep 9, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Utah, Wasatch | 29 min |
| Sep 9, 2:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 14 min |
| Sep 9, 2:58 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Sep 9, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 29 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.